Georgia, 2015Hail and Damaging Wind in Georgia, June 25, 2015
June 25, 2015 · NWS FFC · 2 events in 1 county or zone
Despite only marginal instability and weak upper-level ridging over the region, an isolated severe thunderstorm was able to develop in Bartow County producing a report of damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Despite only marginal instability and weak upper-level ridging over the region, an isolated severe thunderstorm was able to develop in Bartow County producing a report of damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 25, 2:25 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 25, 2:25 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT THU JUN 25 2015
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
CONVECTIVE COVERAGE AND INTENSITY IS MUCH LOWER TODAY THAN YESTERDAY
WHICH MATCHES WELL WITH THE HIGH-RES MODEL REFLECTIVITY PRODUCTS.
12Z KFFC SOUNDING SHOWED SIGNIFICANT WARMING IN THE 500-300MB
LAYER...PROBABLY ASSOCIATED TO SOME EXTENT WITH LATENT HEAT TRANSFER
FROM YESTERDAYS EXTENSIVE DEEP CONVECTION AND A SLIGHT EASTWARD
SURGE IN THE WEAK UPPER RIDGE. MORE WIDESPREAD CONVECTIVE
DEVELOPMENT EXPECTED TOMORROW AS THE UPPER FLOW BEGINS TURNING
SOUTHWESTERLY AHEAD OF THE DIGGING UPPER TROUGH. INSTABILITY IS
MODERATE BUT SHEAR REMAINS NORTHWEST OF THE REGION THROUGH THE DAY.
CANNOT RULE OUT A FEW ISOLATED SEVERE THUNDERSTORMS BUT WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED. SPC DAY 2 MARGINAL OUTLOOK FITS THIS
WELL. UPPER FORCING INCREASES FRIDAY NIGHT ACROSS NORTH GEORGIA AS
THE UPPER TROUGH DIGS DEEPER INTO THE REGION. SHEAR...ALTHOUGH STILL
ONLY MARGINAL OVER NORTH GEORGIA...IS INCREASING AS WELL BUT LIMITED
INSTABILITY IN THE OVERNIGHT HOURS SHOULD LIMIT SEVERE POTENTIAL TO
MARGINAL THROUGH THIS PERIOD ALSO.
20
.LONG TERM /SATURDAY THROUGH THURSDAY/...
ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE.
SATURDAY CONTINUES TO LOOK WET AND STORMY.
BDL
PREVIOUS DISCUSSION...
MODELS CONTINUE TO BE IN OVERALL GOOD AGREEMENT WITH MAIN FEATURES
OF THE LONG TERM AS WE ARE HEADED INTO A MORE DYNAMIC PATTERN WITH
THE LONG AWAITED RETURN OF THE UPPER TROUGH. FRIDAY NIGHT STARTS
OUT WITH HIGH END CHANCE POPS TO LIKELY IN THE NORTH AS AN AREA OF
ENHANCED GULF MOISTURE PHASES WITH THE APPROACH OF THE TROUGH.
THEN ON THE HEELS OF THIS DISTURBANCE WILL BE A COLD FRONT
PASSAGE FROM THE NW SATURDAY INTO EARLY SUNDAY. MARGINAL DEEP
LAYER SHEAR SHOULD ACCOMPANY THE FRONT AND SO SOME MORE ORGANIZED
CONVECTIVE MODES ARE POSSIBLE.
SUNDAY AND MONDAY ARE SHAPING UP TO BE SOME OF THE MORE PLEASANT
DAYS IN ABOUT THE LAST MONTH IT SEEMS...AS THERMAL PROFILES
INDICATE A NICE DRY COLUMN WITH A GOOD MIDLEVEL CAP IN THE POST-
FRONTAL REGIME. MUCH OF THE AREA SHOULD SEE EVEN THE LOW TO MID
80S FOR HIGHS ON SUNDAY THEN MODERATE CLOSER TO NORMAL FOR
MONDAY. ALTHOUGH THE UPPER TROUGH AXIS STAYS WEST OF THE
AREA...GUIDANCE KEEPS THE NEXT DISTURBANCE OR FRONTAL BOUNDARY
FROM INFLUENCING THE AREA UNTIL MONDAY NIGHT THEN MORE ACTIVE
AGAIN TUESDAY INTO WEDNESDAY. FCST PWATS BY MIDWEEK LOOK RATHER
HIGH IN THE 1.5-1.75 RANGE OR EVEN HIGHER SO WILL NEED TO MONITOR
SHOWER/STORM CHANCES OF BEING RATHER EFFICIENT RAIN PRODUCERS.
WITH GREATER UNCERTAINTY ON ANY IMPULSES TRAVERSING THE UPPER FLOW
NEXT WEEK...STILL HOLDING ONTO THE POSSIBILITY OF A ROGUE MCS OR
TWO POTENTIALLY COMING ACROSS THE TN VALLEY.
BAKER
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS ARE EXPECTED TO PREDOMINATE THROUGH THE PERIOD
OUTSIDE OF CONVECTION. LOCAL MVFR OR LOWER VISIBILITIES ARE POSSIBLE
06Z-14Z. THE BEST CHANCES FOR MORE WIDESPREAD THUNDERSTORM COVERAGE
WILL BE GENERALLY 20Z-02Z. HAVE INCLUDED A TEMPO FOR THUNDER AT ALL
TAF SITES THIS AFTERNOON. WINDS WILL REMAIN WESTERLY...GENERALLY
10KT OR LESS WITH VARIABLE WINDS 10-15KT WITH GUSTS OVER 25KT IN THE
VICINITY OF THUNDERSTORMS.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING AND COVERAGE OF CONVECTION.
HIGH FOR REMAINING ELEMENTS.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 74 92 72 87 / 30 60 60 80
ATLANTA 75 89 73 84 / 30 60 60 80
BLAIRSVILLE 67 88 69 77 / 20 60 80 80
CARTERSVILLE 72 90 73 83 / 20 60 70 80
COLUMBUS 75 89 73 87 / 30 60 60 80
GAINESVILLE 73 90 71 83 / 20 60 70 80
MACON 74 91 73 90 / 30 60 60 80
ROME 72 90 72 83 / 20 60 70 80
PEACHTREE CITY 73 89 72 85 / 30 60 60 80
VIDALIA 74 93 74 92 / 30 40 40 70
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...20
LONG TERM....BDL
AVIATION...20
Hazardous weather outlook, Jun 25, 3:34 AM EST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 AM EDT THU JUN 25 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
434 AM EDT THU JUN 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING.
LINGERING OUTFLOW BOUNDARIES FROM WEDNESDAYS CONVECTION WILL BE THE
FOCUS OF THUNDERSTORMS DEVELOPMENT...MAINLY THIS AFTERNOON.
INSTABILITIES WILL CONTINUE TO RUN HIGH. THIS WILL PRODUCE ISOLATED
SEVERE STORMS ACROSS NORTH AND CENTRAL GEORGIA...MAINLY THIS
AFTERNOON AND EVENING.
THE MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING WINDS AND
LOCALLY HEAVY RAIN. UP TO 1 INCH HAIL IS POSSIBLE AS WELL.
DUE TO THE LOCALLY HEAVY RAIN...BRIEF FLOODING OF LOW LYING AREAS IS
POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR FRIDAY
AS A DISTURBANCE TRACKS ACROSS THE AREA...AND ALSO SATURDAY INTO
EARLY SUNDAY WITH A COLD FRONT PUSHING SOUTHEASTWARD. SOME STORMS
REACHING STRONG TO POSSIBLY SEVERE LEVELS ARE POSSIBLE BOTH
PERIODS. DAMAGING WINDS...LOCALLY HEAVY RAIN AND FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE THE MAIN THREATS. UP TO 1 INCH HAIL IS
ALSO POSSIBLE.
THUNDERSTORM CHANCES RETURN MAINLY TUESDAY AND WEDNESDAY AS OTHER
DISTURBANCES LOOK TO INFLUENCE THE AREA. THERE IS STILL UNCERTAINTY
IN THE FORECAST ON TIMING AND LOCATIONS OF GREATER CHANCES. STAY
TUNED TO FUTURE UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 25, 10:27 AM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 AM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 2 SSE BREWTON 32.57N 82.79W
06/24/2015 LAURENS GA 911 CALL CENTER
FEW TRESS DOWN ON POWER LINES HIGHWAY 80 AND WYATT
MARTIN ROADHIGHWAY 67
&&
EVENT NUMBER FFC1500442
BDLSpecial weather statement, Jun 25, 12:48 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
148 PM EDT THU JUN 25 2015
GAZ113-251830-
TOOMBS GA-
148 PM EDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TOOMBS COUNTY
UNTIL 230 PM EDT...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANTA CLAUS...OR 8 MILES SOUTH OF LYONS...
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 40 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS
CAN BE EXPECTED AS THIS STORM MOVES ACROSS MAINLY SOUTH AND
CENTRAL PARTS OF TOOMBS COUNTY THROUGH 230 PM EDT.
RAINFALL AMOUNTS OF NEAR ONE INCH IN A SHORT PERIOD OF TIME IS
POSSIBLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3191 8225 3193 8226 3193 8230 3195 8231
3193 8231 3193 8232 3194 8238 3196 8238
3196 8240 3195 8240 3197 8243 3197 8247
3210 8245 3225 8222 3216 8218 3214 8220
3191 8223
TIME...MOT...LOC 1746Z 236DEG 23KT 3208 8228Special weather statement, Jun 25, 1:19 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
219 PM EDT THU JUN 25 2015
GAZ112-251845-
MONTGOMERY GA-
219 PM EDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN MONTGOMERY
COUNTY UNTIL 245 PM EDT...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UVALDA...OR 9 MILES SOUTHEAST OF MOUNT
VERNON...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
MONTGOMERY COUNTY THROUGH 245 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
UVALDA...ALSTON AND CHARLOTTEVILLE.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES ARE POSSIBLE IN A SHORT
PERIOD OF TIME. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3196 8252 3196 8254 3198 8254 3201 8260
3206 8261 3209 8261 3211 8262 3221 8244
3197 8248 3195 8248 3195 8249
TIME...MOT...LOC 1818Z 236DEG 7KT 3205 8253Special weather statement, Jun 25, 2:41 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT THU JUN 25 2015
GAZ019-252030-
FLOYD GA-
341 PM EDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FLOYD COUNTY UNTIL 430 PM EDT...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROME...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS FLOYD COUNTY THROUGH 430 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...SHANNON...EVERETT SPRINGS...ARMUCHEE AND PINSON.
LAT...LON 3441 8524 3441 8522 3443 8521 3444 8518
3447 8516 3451 8511 3449 8509 3447 8509
3446 8511 3443 8509 3441 8511 3439 8501
3435 8501 3435 8502 3431 8502 3428 8528
3436 8533
TIME...MOT...LOC 1940Z 249DEG 13KT 3433 8524
KOVACIKSpecial weather statement, Jun 25, 2:50 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT THU JUN 25 2015
GAZ019-030-252015-
POLK GA-FLOYD GA-
350 PM EDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN POLK AND FLOYD COUNTIES UNTIL 415 PM EDT...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROME...MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT
MOVES ACROSS POLK AND FLOYD COUNTIES THROUGH 415 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CEDARTOWN...TAYLORSVILLE...LINDALE AND SENEY.
LAT...LON 3425 8518 3417 8504 3408 8505 3408 8499
3400 8525 3420 8535
TIME...MOT...LOC 1950Z 322DEG 19KT 3418 8523
KOVACIKSpecial weather statement, Jun 25, 3:31 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT THU JUN 25 2015
GAZ020-252115-
BARTOW GA-
431 PM EDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN BARTOW COUNTY UNTIL 515 PM EDT...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KINGSTON...OR 8 MILES NORTHWEST OF
CARTERSVILLE...AND MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 45 MPH...SMALL HAIL... FREQUENT LIGHTNING AND HEAVY
RAIN ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW COUNTY THROUGH 515
PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CARTERSVILLE...ADAIRSVILLE...EUHARLEE...EMERSON...WHITE...KINGSTON...
TAYLORSVILLE...CASSVILLE...PINE LOG...RED TOP MOUNTAIN STATE PARK...
STILESBORO AND GEORGE WASHINGTON CARVER ST PK.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES IS POSSIBLE IN A SHORT
PERIOD OF TIME. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
TAYLORSVILLE...CASSVILLE...PINE LOG...RED TOP MOUNTAIN STATE PARK...
STILESBORO AND GEORGE WASHINGTON CARVER ST PK.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3421 8504 3421 8502 3425 8502 3425 8501
3426 8502 3435 8502 3435 8501 3436 8500
3437 8465 3435 8464 3435 8465 3408 8466
3408 8505
TIME...MOT...LOC 2029Z 293DEG 14KT 3422 8494Hail, Bartow
- When
- June 25, 3:45 PM EST to 3:50 PM EST
- Where
- Bartow County, 2.48 mi WNW of Kingston
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.238, -84.992
An employee of Jumping Jeremy’s Moonwalks reported quarter size hail at the company location west of Kingston on Kingston Highway.
Thunderstorm Wind, Bartow
- When
- June 25, 4:00 PM EST to 4:10 PM EST
- Where
- Bartow County, 0.57 mi W of Junta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 34.170, -84.830
The Bartow County 911 Center reported several trees blown down across the county.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Missouri, June 25 to 26, 20151 death · $20,000 · 52 kt wind · 12 events
- Flooding in Iowa, June 25 to 29, 2015$6.0 million · 18 events
- Hail and Lightning Strike in Colorado, June 25 to 28, 201513 injured · 1.5 in hail · 5 events
- Flash Flooding and Hail in Kentucky, June 25 to 29, 2015$120,000 · 1 in hail · 54 events
- Flash Flood and Hail in North Dakota, June 25, 2015$500,000 · 1 in hail · 12 events
- Tornado and Hail in Kansas, June 25 to 28, 2015$75,000 · EF0 · 23 events
- Flash Flooding in Missouri, June 25, 2015$200,000 · 2 events
- Flash Flooding and Hail in Indiana, June 25 to 26, 2015$85,000 · 1.75 in hail · 13 events
- Flooding and Hail in Virginia, June 25, 2015$26,000 · 3 in hail · 25 events
- Hail and Damaging Winds in Nebraska, June 25, 2015$25,000 · 1.75 in hail · 20 events
- Damaging Winds in Illinois, June 25, 2015$50,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in Virginia, June 25, 2015$28,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591204, 591206.